# SDR CA141020003

- Difficulty date: October 15, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,304 hours
- Engine: Lyc TIO540J2BD
- Propeller: Mcauly B3DF36C526
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022D3
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) DURING MORNING CHECK, FOUND OIL IN THE ENGINE COWLING, INVESTIGATION DETERMINE TO HAVE A CRACK IN THE LOWER SECTION OF CYLINDER NR 3.  THE CRACK IS LOCATED IN THE LOWER SECTION BETWEEN CYLINDER NR 3 & 5.  THE CRACK IS FROM CYLINDER NR 3 DRAIN FITTING AND PROGRESS UPWARD ON THE AFT SIDE OF THE CYLINDER.  THIS ENGINE WAS O/H ON MARCH 16, 2011.
